MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 3IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 3IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405171
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 405171 batch # 4201146.Verbatim: "in the past we could use one needle and switch the syringe out with the three injections: lidocaine, omnipaque 300, and the steroid.It is being reported that they are having issues with the needle after the omnipaque is injected." customer response received on 06-jan-2025.1.Could you please provide a further description of the issue? what kind of issue they were faced? difficulty administering steroid through 25g bd 1.5¿ needles for steroid joint injections.I have been using these needles for greater than one year for joint injections.Recently in the last month, i will get the needle in place, inject omnipaque 300 through the needle to confirm correct needle placement and then go to inject the steroid and will be unable to push anything through the needle.I have been doing the same technique with the same equipment and the same medications for greater than one year.It was just over the past month or so that this problem has arisen.2.Can you please provide an exact date of event in this format mm-dd-yyyy? approximately from the end of (b)(6) 2024 to present day.3.Please share the lot number associated with reported issue 3209585.4.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.This results in a larger needle being used than necessary and a second needle puncture to the joint.5.Any physical sample available for investigation? if yes, please provide the address of the facility for us to ship the return label? yes.(b)(6).6.Please share the captured photo of the event if available.N/a.Customer response received on 06-jan-2025.1.The lot number [3209585] was not matching for material number [405161].Could you please check and reconfirm the lot number?.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Additional Manufacturer Narrative
The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.B3 date of event updated-2025 jan 06.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation summary: based on the investigation, no product issue was identified as the manufacturing records were found to be in conformance and meet release specifications.The process fmea was reviewed to evaluate possible factors and controls in place that could contribute to the reported issues.Per investigation performed, current controls are adequate to mitigate risks associated to the reported failure.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SPINAL S/SU 22GA 3IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21148541
Report Number2618282-2025-00003
Device Sequence Number21244086
Product Code BSP
UDI-Device Identifier00382904051716
UDI-Public(01)00382904051716(11)240815(17)290630(10)4201146
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405171
Device Lot Number4201146
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/06/2025
02/27/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/18/2025
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown